Mayo Clinic Connect
Just started this med for spiking blood pressure in evening. Has anyone experienced severe stomach pain from this, or insomnia? I take with food, and the pain started almost 18 hours later!
Liked by heartbreaker, phoenix1647, sue225, lucky1038
Has anybody become immune to metoprolol I was prescribed it after my a fib ablation to take care of PACs worked good for a while now they’re coming back .
Jump to this post
I have not had the problem (yet) with metoprolol which I take for a ventricular arrhythmia. But I do recall my cardiologist saying that after some time, the drug may become less effective. I have been taking it for over two years.
Liked by Kanaaz Pereira, Connect Moderator
i was told do not get off my metoprolol tarate 25 mg twice a day but getting alot of symptoms but doc will not take off of it.anyone no if its ok just to stop this medication cold turkey.her next opening is not for 1 or maybe 2-3 weeks.
I'm taking 12.5 mg Metoprolol twice a day and am watching for any symptoms.(It's only been a month) I'm not a firm believer in DOCTOR KNOWS ALL…if I had symptoms I didn't like I would totally refuse to take the medicine. My local doctor hints I have TOO MUCH say in my treatment but it's up to US to know our bodies and do the research. There ARE other options and I personally think it's foolish to make my health worse by taking a certain Rx.
How long have you been taking metoprolol? Not supposed to stop taking it abruptly as doing so can cause heart problems. If the symptoms are tolerable, wait til you see the doctor. Maybe the insomnia will go away I have been on 12.5mg twice a day for 2 and 1/2 years for an arrhythmia.
Metroprolol is the devil for me…..stopped my heart 3 times. lucky I was in the hospital at the time.
Yes I did. Both the PCP and the cardiologist don't seem to care much. They both told me to take Gaviscon for gas and Bentyl for pain. I also take Protonix. They definitely want me to take beta blockers no matter what. I've been thinking of stopping everything, but you can't do it cold turkey.
Metroprolol was a disaster for me. I suffered almost every side effect listed for the drug. I slowly weaned off the drug and I am now totally off the drug. Almost immediately, my adverse symptoms disappeared. I was prescribed the drug after my first episode of A-fib in Feb….I have had no further episodes on or off this medication…I am so grateful that I realized that my problems were the result of metroprolol.
I do feel extremely tired all the time I wonder if there’s anything else with less side effects that works as well
Are you on a high dose of metoprolol? I found the extreme fatigue went away after the first few months. After being on metoprolol (12.5mgx2) for almost 3 years, I sometimes feel a bit sleepy about 45 minutes after taking my first pill of the day. The tiredness dissipates over a period of an hour+ or so.
The side effects for me from metroprolol 25 mg tablet each day in divided dose of 1/2 tables in AM and the other 1/2 in the PM. Were : dizziness/ lightheadedness, tiredness,depression,dry mouth, itching, cold feet, runny nose, sudden shortness of breath, rapid-pounding heartbeat…..at night about an hour after taking the evening dose, I would wake up feeling the pounding heartbeat, shortness of breath …almost like waking up from a bad nightmare. I talked to a PA at my cardiology docs office and was advised to decrease the dose, skip doses, stop taking the pill altogether or whatever made me feel better…..this was amazing as I thought my life depended on taking this drug. I stopped the AM dose and within two days, most of the symptoms disappeared. The remaining Sx occurred after I was already asleep….the pounding heartbeat, nightmares and SOB….this occurred about an hour after taking the PM dose…I had been off the AM dose about 4 weeks and decided to omit the PM dose. I have been off the PM dose for a week and have had no more episodes at night. My purpose in this long account is to say that side effects can be a real problem of any drug. I was put on the drug on 2/14/19….and it took a while for me to realize that the drug was causing mega problems.
Depending upon what you are taking beta blockers for there are others. The first go-round I was on bisoprolol which was extremely effective in controlling my arrythmia but gave me unbearable upper gi pain. And there are others e.g. atenolol.
I have seen many reports of side effects for Metoprolol. Has anyone experienced pain in their rib cage? I don’t mean chest pain like a heart attack but pain on movement. It started about six weeks after my cardiologist raised my dosage for the third time. I have had it for about six months. Just wondering if it could be caused by the meds.
Liked by lucky1038
Hi @katydid77, you'll notice that I moved your message to the existing discussion of the same name. Click VIEW & REPLY to see past messages from fellow members taking Metoprolol. @wigreenthumb and @archer have also mentioned chest or stomach pain.
You might also be interested in this discussion:
– Weaning off Metoprolol https://connect.mayoclinic.org/discussion/weaning-off-metoprolol/
Katy, did you mention this pain to your cardiologist or pharmacist?
@wigreenthumb Four years ago I started taking betablockers for my arrythmia. Bisoprolol, metoprolol, atenolol and a fourth. Within 45 minutes to an hour after swallowing the pill, I would get awful upper gastric right pain around where the liver would be. This awful pain would last for hours and I wondered if this was going to be my new way of living. Finally I went with the betablocker that gave me the least amount of pain which was and still is metoprolol. I persevered because all of my palpitations were under control and a ventricular arrythmia is not one to fool around with. Ten months later my body gave up the fight and the pain stopped. By the way, abdominal ultrasounds were perfectly normal (and bloodwork). My cardiologist told me he had one other patient like me. So, you may be like me. You might suggest to your doctor the idea of trying another betablocker.
Thanks for moving my message. I have not talked to anyone medical about the pain. I have an appt. with my PCP in July. The pain is tolerable but I would like to know if it might be coming from something else that needs to be treated. Overall I have done well on Metoprolol. I was taking two 25 mg tablets at night and one tablet in the morning. I was having a lot of brain fog and so I am now taking 1-1/2 tablets at night and one in the a.m. The brain fog is much improved.
version 184.108.40.206.3.2Page loaded in 1.307 seconds